MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the analysis of the returned device, it was revealed that the catheter ptfe (polytetrafluoroethylene) lining wrapped around the struts.No clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the subject catheter tip was noted to be flat/crushed.The subject catheter was returned with an atlas stent which was noted to have catheter ptfe (polytetrafluoroethylene) lining wrapped around the struts.A 0.023" pin gauge was verified to meet the catheter shaft when inserted into the subject catheter hub.The subject microcatheter was flushed, a 0.0158" patency mandrel was advanced through the subject microcatheter, friction was noted as the mandrel advanced through the subject catheter shaft and got stuck in the flat/crushed area.The as reported event was confirmed based on analysis.The subject device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the subject device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received indicated that the subject device was prepared for use as per the directions for use and continuous flush was maintained throughout the clinical procedure.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the subject device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.It was reported that the stent was stuck in the subject microcatheter with significant resistance.Based on a review of all available information and the analysis of the returned device it is probable that the ptfe inner layer was damaged when resistance was felt advancing the stent during the procedure.There may have been friction due to some procedural factors during use.An assignable cause of procedural factors will be assigned to the as reported/as analyzed 'catheter shaft friction' as well as the as analyzed ' catheter tip flat/crushed' and 'catheter ptfe inner lining peeling' as these issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21418326
Report Number3008881809-2025-00094
Device Sequence Number21143550
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)251230(10)24693833
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Catalogue NumberM0031681900
Device Lot Number24693833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian